Dr took me off levo

So I been on a low dose trial of levo 25mg every other day for the last 6/7 weeks due to borderline tsh results. It's made me feel so ill with internal type tremors, nervous anxiety, headaches and diareah on and off.

Dr thinks that it's making me hyperthyroidism since my Bh results after 9 days of levo made my T4 jump up from 11.9 to 21.49.

My anti bodies were really low below range so it's not hashi's.

Can anyone help?

6 Replies

oldestnewest
  • I think a little more detail is needed here...

    Why did you do a BH test only 9 days after starting levo? Did you take your 25 mcg levo just before the blood draw?

    There's something a bit strange here because I cannot see how 12.5 mcg levo daily could do that in 9 weeks, let alone 9 days. It's just not possible.

    On the other hand, such a small dose - rediculously small - could very well make you feel ill. I don't know what your doctor's idea of 'borderline TSH' is, but the starting dose is 50, regardless. You've found another thyroid illiterate, I'm afraid!

    One negative result for antibodies does not completely rule out Hashi's, because antibodies fluctuate.

    Now that you've been on levo for 6/7 weeks, have you had another test?

  • Im sorry but this is all new to me. The reason I did a test 9 days after starting levo was because my original test at the Dr's office was at 3.30 in the afternoon and I read on here that a fasting test first thing in the morning gives a more accurate result and would presume a higher TSH as it drops throughout the day - I did not take levo the morning of the bloods, and had only taken about 5 tablets. I also wanted to check if I was deficient in any vitamins.

    9 days after starting the levo the tsh was from 4.54 to 4.2 and t4 was 12.9 to 21.49.

    My ferritin was 45.9 and serum follate was below half but apart from that my vitamins were all within range.

    I'm really not sure what to do. Dr wants to re test my bloods in the new year. I asked about my low ferritin and she said 45.9 is good for women and normal is around 40??

  • I'm afraid your doctor is very wrong about the ferritin. It should be at least mid-range, if not more.

    Just being 'in-range', isn't good enough. It's where in the range the results fall that count. Have you already posted those results?

    I don't know what to think about the FT4. I've never heard of such a thing. But, I can only conclude that it was due to the length of time you'd been taking the T4, because none of it had yet been converted to T3.

    I think the best thing is to redo your tests in the new year - go early in the morning, and fasting. And, in the meantime, supplement your iron, because it needs to be more than that.

  • Yes i posted my results on here. Thanks for the advice. I'm really unsure if i can take the levo. I really did feel unwell within the first week of taking it. What are my other options..my Dr has already told me that they don't test T3 so I'm not going to get the correct there.

  • You probably felt unwell because it was such a stupid little dose. Small doses like that often cause more harm than good. She should have started you on 50, as I said.

    A TSH of 4.2 is hypo. The starter dose should not be according to the level of the TSH, so she made a huge mistake there by starting you on such a rediculous dose.

    The FT3 isn't important for the moment. What you need is to get tested correctly, and see what your TSH really is. So, go for the NHS test in the new year, and see what happens. And, in the meantime, work on your ferritin. :)

  • the internal shivering indicates adrenal exhaustion plus unless

    ferritin

    folate

    b12

    vit d3

    are all tested and all are at least 50%of their ranges your body is totally unable to utilise levo and convert it to the t3 that every cell in your body needs

    the levo was simply swimming round making you toxic not hyperthyroid

    you need to urgently take at least 2000mg vit c in divided doses every day to gently heal the adrenals

You may also like...